Format

Send to

Choose Destination
J Ophthalmic Inflamm Infect. 2015 Dec;5(1):31. doi: 10.1186/s12348-015-0061-0. Epub 2015 Oct 26.

Acute onset anterior uveitis after darbepoetin alfa infusion.

Author information

1
Department of Ophthalmology, Scheie Eye Institute, 51 N 39th St, Philadelphia, PA, 19104, USA. jonli@mail.med.upenn.edu.
2
Department of Ophthalmology, Scheie Eye Institute, 51 N 39th St, Philadelphia, PA, 19104, USA. stephen.orlin@uphs.upenn.edu.
3
Department of Ophthalmology, Scheie Eye Institute, 51 N 39th St, Philadelphia, PA, 19104, USA. krevere@mail.med.upenn.edu.
4
Department of Ophthalmology, Scheie Eye Institute, 51 N 39th St, Philadelphia, PA, 19104, USA. john.kempen@uphs.upenn.edu.
5
Department of Biostatistics and Epidemiology, Philadelphia, PA, USA. john.kempen@uphs.upenn.edu.
6
Center for Clinical Epidemiology and Biostatistics, the Perelman School of Medicine, University of Pennsylvania, Philadelphia, PA, USA. john.kempen@uphs.upenn.edu.

Abstract

A 79-year-old female with a 2-month history of newly diagnosed myelodysplastic syndrome for which she received blood transfusion with darbepoetin alfa presented with bilateral anterior uveitis 1 day after her fourth transfusion. On exam, visual acuity was 20/20 in both eyes with biomicroscopy notable for conjunctival injection and anterior chamber cell and flare consistent with anterior uveitis. She had no systemic symptoms, no history of eye trauma, and no known infections. This case, along with prior reports in the literature, suggests that anterior uveitis may be an idiosyncratic complication of darbepoetin alfa therapy.

KEYWORDS:

Anterior uveitis; Darbepoetin; Erythropoietin; Iritis

Supplemental Content

Full text links

Icon for Springer Icon for PubMed Central
Loading ...
Support Center